MAUDE Adverse Event Report: ARTHREX, INC. THREADED DISTRACTOR; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. THREADED DISTRACTOR; ORTHOPEDIC MANUAL SURG INSTR
Model Number THREADED DISTRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025 it was reported by a sales representative via (b)(4) that an ar-4092 threaded distractor was broken.This was discovered during the case with no patient harm.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-4092 threaded distractor was received for investigation.Visual evaluation of the returned device noted the device was significantly damaged, the device was bent, and the surface was heavily nicked, and the laser markings had been corroded off and were no longer legible.It was further noted that the device was returned stuck to an ar-4083m-20 medium oblong cutter batch: 012121 and could not be detached.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use and/or applying excessive mechanical forces.
 
Event or Problem Description
Upon receipt, the ar-4092 was found to be stuck inside of additional part ar-4083m-20, component of abs-4080d-m20 bio-uni disposable cutting kit.

Brand Name
THREADED DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21251155
Report Number1220246-2025-00068
Device Sequence Number18203665
Product Code LXH
UDI-Device Identifier00888867236356
UDI-Public00888867236356
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTHREADED DISTRACTOR
Device Catalogue NumberAR-4092
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown